Thunderstorm Wind, Adams
- When
- August 9, 6:34 PM CST
- Where
- Adams County, 2.14 mi NNW of Quincy
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Public
- Coordinates
- 39.960, -91.410
A resident of Adams County reported a 65 mph wind gust.
Several thunderstorms developed in northeast Missouri during the late afternoon of August 9th. These thunderstorms congealed into a single, discrete cell just before moving into Knox and Shelby Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Several thunderstorms developed in northeast Missouri during the late afternoon of August 9th. These thunderstorms congealed into a single, discrete cell just before moving into Knox and Shelby Counties. As the cell pushed east, it produced a severe wind gust in Adams County, though no damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 9, 5:41 PM CST, 53 minutes earlier. Its key messages:
Area Forecast Discussion
National Weather Service St Louis MO
641 PM CDT Sat Aug 9 2025
...Updated Aviation...
.KEY MESSAGES...
.The chances for showers and thunderstorms will increase through
Sunday night and Monday, mainly across central and northeast
Missouri and west central Illinois. There will be the potential for
heavy rainfall and flash flooding, particularly with any storms that
track over the same locations.
&&
.SHORT TERM /THROUGH SUNDAY NIGHT/...
Issued at 632 PM CDT Sat Aug 9 2025
(Through Late Sunday Night)
Issued at 333 PM CDT Sat Aug 9 2025
Today has been mainly dry as the CWA remains under an upper ridge
with a more persistent area of showers and scattered thunderstorms
over northwest Missouri. This axis of this activity is expected to
slowly shift into the CWA through late this afternoon as the upper
high begins to shift to the southeast and the outflow from the
complex moves into the CWA. The environment over the CWA is very
unstable with MLCAPES between 2000-4000+ J/kg with very little deep
layer shear. SPC mesoanalysis does support microbursts over the
northern CWA late this afternoon with any strong convection. Overall
coverage over the area this afternoon should remain scattered, but I
expect better coverage later tonight (after 06Z) once again over
central and northeast Missouri as well as west central Illinois once
low level jet increases over the area. I have also issued a Flood
Watch as the RAP PWATS will be around 2" with warm cloud depths over
12,000 feet, so any slow moving or training storms will be capable
of flash flooding. The coverage of thunderstorms will continue into
Sunday morning before becoming more scattered in the afternoon.
Thunderstorms that persist into the the late morning and afternoon
will have a low threat for producing isolated wind damage as MLCAPES
will reach 1500-3000 J/kg with weak deep layer shear. Forecast
soundings profiles support wet microbursts.
Britt
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 632 PM CDT Sat Aug 9 2025
(Monday through Next Saturday)
Issued at 333 PM CDT Sat Aug 9 2025
The LREF is showing an upper trough moving from the Plains into the
Great Lakes early next week with the pattern becoming more amplified
by the end of the week as a high becomes established over the
northern Gulf. With the bulk of the trough staying north of the
area, we will only see modest lift from the this trough at best.
There will be a weak front or outflow from MCSs moving into our area
that will act as a focus for shower and thunderstorm development
There will also be a shortwave that will move through the Midwest
along the front Sunday night and Monday causing a round or two of
convection across the northwest half of CWA. Given the strong LLJ
that will develop over the area Sunday night, will keep 60-80 PoPs
during this timeframe. The heavy rainfall threat and possible flash
flooding will continue with any training storms as the LREF is
showing PWATS in the 1.75-2" range. The HREF LPMM amounts are also
showing heavier amounts as far south as central MO on Sunday night
into Monday morning. Thereafter, the LREF has 30-60% of it members
producing rain over parts of the area during the afternoon and early
evening (with lesser chances at other parts of the day) through
Wednesday before chances decrease late in the week.
High temperatures across the area next week will be mainly in the
upper 80s to the lower 90s which is at or just above normal for the
middle of August. Afternoon heat index will be mainly in the 90s.
Confidence is relatively high as the NBM IQR at St. Louis through
next Friday is 5 degrees or less.
Britt
&&
.AVIATION /00Z TAFS THROUGH 06Z MONDAY/...
Issued at 632 PM CDT Sat Aug 9 2025
Over the next few hours, we're monitoring strong thunderstorms
to the west of UIN which are expected to weaken before reaching
the terminal. However, a short-fuse amendment may be needed if
storms look like they will survive. Otherwise, VFR conditions
with south-southeasterly winds of 5-10 kts are expected for the
early overnight hours. Early Sunday morning, there is medium
confidence in thunderstorm activity impacting COU/JEF/UIN,
especially in the 10-16Z window. IFR visibilities and gusty
winds would be expected in storms; however, confidence is still
too low to carry prevailing TSRA. Storms should weaken as they
approach SUS/STL in the mid-to-late morning hours, so we'll just
carry VCSH for now. Otherwise, VFR conditions and southerly
winds around 8-12 kt, with a few 15-20 kt gusts are expected on
Sunday.
WFO LMK/Graham
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flood Watch from 1 AM CDT Sunday through Monday afternoon for
MOZ018-019-026-027.
IL...Flood Watch from 1 AM CDT Sunday through Monday afternoon for
ILZ095.
&&
WFO LSXHazardous Weather Outlook National Weather Service St Louis MO 402 PM CDT Sat Aug 9 2025 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-102115- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 402 PM CDT Sat Aug 9 2025 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance for thunderstorms across parts of central and northeast Missouri into west central Illinois through tonight. Some strong to severe storms with wind gusts in excess of 50 mph are possible. Heavy rainfall is possible with a Flood Watch in effect over parts of northeast Missouri and west central Illinois late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The chance for thunderstorms continues Sunday through next Friday. Heavy rainfall is possible with a Flash Flood Watch in effect over parts of northeast Missouri and west central Illinois Sunday through Monday morning. A isolated severe storm capable of producing damaging winds is also possible on Sunday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible late tonight. Britt
Preliminary Local Storm Report
National Weather Service St Louis MO
719 PM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM Tstm Wnd Dmg Leonard 39.89N 92.18W
08/09/2025 Shelby MO 911 Call Center
E911 reported 4-inch branches down between
Leonard and Hwy J just east of Hwy W.
&&
MCFPreliminary Local Storm Report
National Weather Service St Louis MO
729 PM CDT Sat Aug 9 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Tstm Wnd Gst 1 SSW Maywood 39.94N 91.61W
08/09/2025 E70 MPH Marion MO Law Enforcement
Marion County ambulance at Highway 6 /
Highway V, Maywood in Marion County had to
pull over due to estimated 70+ mph winds,
zero visibility, and trees with a heavy
lean.
&&
MCFThe St Louis radar (KLSX), 154 km away, was scanning. The volume nearest the first event began at 00:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
A resident of Adams County reported a 65 mph wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, August 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1278592.